MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO NXT 6MM X 37MM - US; NEUROVASCULAR MECHANICAL THROMBECTOMY DEVICE FOR ACUTE ISCHEMIC STROKE TREATMENT

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO NXT 6MM X 37MM - US; NEUROVASCULAR MECHANICAL THROMBECTOMY DEVICE FOR ACUTE ISCHEMIC STROKE TREATMENT
Catalog Number 90315
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/19/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the third pass of the thrombectomy procedure, there was resistance while using the subject stent retriever with microcatheter and the subject stent retriever was broken between the stent and the distal tip of the delivery wire and the stent part was left in the patient's blood vessel.The doctor judged that the stent part could not be removed, and the procedure was terminated while the subject stent retriever was left in the blood vessel.No further information is available.
 
Additional Manufacturer Narrative
H3 other text : the device is not available to the manufacturer.
 
Additional Manufacturer Narrative
There are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the retriever shaped section was seen to be broken/fractured from the core wire.There was approx.8mm of the pebax jacket exposed.The pebax was stripped back to examine the core wire fracture location.Functional testing was unable to be performed as the retriever shaped section was fractured from the core wire and not returned.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported events can be confirmed based on the device analysis.The device failed to meet specification, based on the damage noted to the device.It was reported that during the third pass, the subject stent retriever was broken between the stent and the distal tip of the delivery wire and the stent part was left in the patient's blood vessel.The doctor judged that the stent part could not be removed, and the procedure was terminated while the stent was left in the blood vessel.As per the additional information, the friction was experienced within the microcatheter, continuous flush was set up and maintained throughout the clinical procedure and the patients anatomy was severely tortuous.The device was returned and the core wire was noted to be fractured.It is probable that the patients severely tortuous anatomy may have caused the friction reported within the microcatheter and causing the subsequent fracture to the retriever core wire.Therefore an assignable cause of procedural factors will be assigned to the reported retriever difficult/unable to go through catheter shaft, retriever fracture/ broken during use and un-retrieved device fragments and the analyzed retriever core broken during use.
 
Event or Problem Description

Brand Name
TREVO NXT 6MM X 37MM - US
Common Device Name
NEUROVASCULAR MECHANICAL THROMBECTOMY DEVICE FOR ACUTE ISCHEMIC STROKE TREATMENT
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key18660594
Report Number3012931345-2024-00021
Device Sequence Number8002898
Product Code POL
UDI-Device Identifier07613327299953
UDI-Public07613327299953
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K200117
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/25/2024
Device Catalogue Number90315
Device Lot Number0000185072
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/19/2024
Supplement Date Received by Manufacturer02/21/2024
Initial Report FDA Received Date02/07/2024
Supplement Report FDA Received Date03/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TRAK21 MICROCATHETER (STRYKER)
Outcome Attributed to Adverse Event Other;
Patient Age89 YR
Patient SexFemale